Alert archive / Iowa / Flash Flood Warnings in 2014
Flash Flood Warning 61, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 9, 2014, 9:54 PM CDT for 5 counties in Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2014, 9:54 PM CDT (02:54 UTC)
- Expired
- Sep 10, 2014, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Adams County, IA, Cass County, IA, Madison County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 10:00 PM CDT | FLOOD | 4 Ssw Winterset, IA | 2400 BLOCK OF PAMMEL PARK ROAD FLOODED - DEPTH OF WATER UNKNOWN. |
| Sep 9, 10:00 PM CDT | FLOOD | 5 Wsw East Peru, IA | 3100 BLOCK OF 330TH STREET - WATER OVER THE ROAD OF UNKNOWN DEPTH. |
| Sep 9, 11:30 PM CDT | FLOOD | Atlantic, IA | BULL CREEK OUT OF ITS BANKS BETWEEN 11 PM AND MIDNIGHT. DEPTH AND IMPACTS UNKNOWN. |
| Sep 10, 1:05 AM CDT | HEAVY RAIN 4.25 | Greenfield, IA | DAILY TOTAL. REPORTED VIA SOCIAL MEDIA. |
| Sep 10, 3:40 AM CDT | HEAVY RAIN 3.12 | 1 Ne Atlantic, IA | RAINFALL TOTAL FOR PAST 24 HOURS 3.12 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 594 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
702
WGUS53 KDMX 100254
FFWDMX
IAC001-003-029-121-175-100900-
/O.NEW.KDMX.FF.W.0061.140910T0254Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
954 PM CDT TUE SEP 9 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CASS COUNTY IN SOUTHWEST IOWA...
MADISON COUNTY IN SOUTH CENTRAL IOWA...
ADAIR COUNTY IN SOUTHWEST IOWA...
NORTHERN UNION COUNTY IN SOUTH CENTRAL IOWA...
ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 400 AM CDT WEDNESDAY
* AT 953 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...ON TOP OF THE UP TO THREE
INCHES OF RAIN THAT HAVE ALREADY FALLEN TODAY. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST DES MOINES...ATLANTIC...WINTERSET...GREENFIELD...CORNING...
STUART...EARLHAM...GRISWOLD...GREEN VALLEY LAKE...AVENUE OF THE
SAINTS EVENT CENTER...LAKE ICARIA...ANITA...ADAIR...FONTANELLE...
ST. CHARLES...TRURO...LEWIS...CASEY...ORIENT AND MASSENA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
4103 9462 4097 9468 4097 9493 4116 9493
4116 9516
$$
LEE2 follow-up statements
743
WGUS73 KDMX 100436
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1136 PM CDT TUE SEP 9 2014
IAC001-003-029-121-175-100900-
/O.CON.KDMX.FF.W.0061.000000T0000Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-MADISON IA-ADAIR IA-UNION IA-ADAMS IA-
1136 PM CDT TUE SEP 9 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY FOR CASS...MADISON...ADAIR...NORTHERN UNION AND ADAMS
COUNTIES...
AT 1135 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT THUNDERSTORMS HAVE PRODUCED 2 TO 4 INCHES OF RAIN OVER THE
WARNED AREA. FLASH FLOODING IS LIKELY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST DES MOINES...ATLANTIC...WINTERSET...GREENFIELD...CORNING...
STUART...EARLHAM...GRISWOLD...GREEN VALLEY LAKE...AVENUE OF THE
SAINTS EVENT CENTER...LAKE ICARIA...ANITA...ADAIR...FONTANELLE...ST.
CHARLES...TRURO...LEWIS...CASEY...ORIENT AND MASSENA.
ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
4103 9462 4097 9468 4097 9493 4116 9493
4116 9516
$$
LEE235
WGUS73 KDMX 100851
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
351 AM CDT WED SEP 10 2014
IAC001-003-029-121-175-100859-
/O.CAN.KDMX.FF.W.0061.000000T0000Z-140910T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS IA-MADISON IA-ADAIR IA-UNION IA-ADAMS IA-
351 AM CDT WED SEP 10 2014
...THE FLASH FLOOD WARNING FOR CASS...MADISON...ADAIR...NORTHERN
UNION AND ADAMS COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT.
AN AREAL FLOOD WARNING HAS BEEN ISSUED FOR MADISON COUNTY UNTIL 345
PM CDT THIS WEDNESDAY AFTERNOON. THIS AREAL FLOOD WARNING REPLACES
THE FLASH FLOOD WARNING PREVIOUSLY IN EFFECT. ROADS IN MADISON
COUNTY MAY STILL BE IMPACTED OR PERHAPS DAMAGED BY HEAVY RAINFALL
AND FLOODING FROM THE OVERNIGHT HOURS.
LAT...LON 4150 9515 4151 9379 4116 9379 4115 9420
4103 9462 4097 9468 4097 9493 4116 9493
4116 9516
$$
REVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 9, 6:55 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 9, 6:55 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 655 PM CDT TUE SEP 9 2014 .SHORT TERM /TONIGHT/... ISSUED AT 344 PM CDT TUE SEP 9 2014 WARM FRONT ACROSS SOUTHWESTERN IOWA WILL LIFT OFF TO THE NORTHEAST THIS EVENING AS A LOW OVER KANSAS DEEPENS AS IT LIFTS TO THE NORTHEAST ACROSS IOWA INTO WISCONSIN BY WEDNESDAY MORNING. INITIAL CONVECTION WILL BE TIED TO THE FRONTAL BOUNDARY AS WEAK SHORTWAVES LIFT ACROSS THE STATE IN A BROAD WEST/SOUTHWEST FLOW. DAMAGING WIND WILL LIKELY BE THE MAIN THREAT HOWEVER WE ARE CURRENTLY VERY UNSTABLE AND SHEAR IS PRETTY IMPRESSIVE. I WOULD NOT BE SURPRISED TO SEE A FEW STORMS PRODUCE TORNADOES ALONG THE WARM FRONT. LATER TONIGHT AS THE LOW DEEPENS AND LIFTS ACROSS IOWA IT WILL DRAG A STRONG COLD FRONT ACROSS THE STATE. THERE IS A STRONG UPPER LEVEL JET COINCIDENT WITH THE BOUNDARY AND STRONG FRONTOGENETICAL FORCING IN THE LOW LEVELS. IN ADDITION MOISTURE WILL STREAM INTO THE STATE THIS EVENING AS A LOW LEVEL JET INCREASES TO BETWEEN 40 AND 50 KTS. THIS WILL AID IN ADDITIONAL THUNDERSTORM DEVELOPMENT TONIGHT AND WITH SOUNDINGS SHOWING THE ATMOSPHERE SATURATED THROUGH ABOVE 500 MB AND PWATS WELL ABOVE 2 INCHES I AM EXPECTING ANY STORMS TO CONGEAL INTO AN MCS OR TWO AND DUMP SOME VERY HEAVY RAIN OVER CENTRAL IOWA FROM LATE THIS EVENING THROUGH THE OVERNIGHT. THERE WILL LIKELY BE SEVERAL EPISODES OF STORMS WITH HEAVY RAINFALL. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 344 PM CDT TUE SEP 9 2014 RELATIVE TO TONIGHT...QUITE WEATHER PATTERN AHEAD. MAIN FOCUS IS ON WELL BELOW NORMAL TEMPERATURES THE REST OF THIS WEEK INTO THE WEEKEND. STARTING OFF AT 13Z WED...THE NAM REMAINS A SLOW OUTLIER VERSUS THE OTHER MODELS...SO HAVE DISCARDED ITS OUTPUT IN TERMS OF TIMING OF THIS OVERNIGHT SYSTEM. IN TERMS OF MAGNITUDE OF QPF AND OTHER PARAMETERS THE NAM SEEMS PLAUSIBLE. MODELS SHOWING SYSTEM EXITING CWA TO THE SOUTH AND EAST BY 15Z WED. FOR THE REST OF THE DAY...HOLDING PVS FCST FOR WEDNESDAY. CROSS SECTION STILL SHOWS LACK OF SUBSIDENCE AND ENOUGH MOISTURE IN THE LOW LEVELS OF THE ATMOS TO MAINTAIN JUNKY SC/ST DECK. MAY BE -RA/DZ THROUGHOUT THE DAYTIME HOURS. PRESSURE GRADIENT AND HEIGHT CHANGES SIGNIFICANT BEHIND THE DEEPENING LOW PRESSURE SYSTEM WHICH SHOULD BE INTO WISCONSIN BY WEDNESDAY AFTERNOON. WINDS ALOFT NOT LOOKING AS STRONG AS THEY WERE WITH YESTERDAY/S RUN. FORECAST MODELS HAVE AROUND 20 KTS UP TO 850 WHICH SHOULD BE ABLE TO MAKE IT DOWN TO THE SFC. WITH THESE STRONG WINDS WILL COME ABUNDANT CAA. IN THE NORTHWESTERN PART OF OUR CWA...850 MB TEMPS TO START THE DAY NEAR 15C AND FINISH THE DAY NEAR 5C. THIS MEANS AFTERNOON TEMPERATURES WILL RANGE FROM HOLDING STEADY TO WARMING UP A FEW DEGREES. 850MB TEMPS CONTINUE TO PLUMMET THROUGHOUT THURSDAY. BY THURSDAY AFTERNOON AND LASTING INTO SATURDAY...THESE 850MB TEMPS ARE ABOUT -2 TO -3 STD DEV...WHICH IS SIGNIFICANT. RECORD LOW MAX IN DES MOINES IS 60 AND AM THINKING WE WILL BE VERY NEAR TO THAT NUMBER. THE WEAK MID TO UPPER LEVEL DISTURBANCE THAT WAS HINTED AT IN YESTERDAY/S RUNS IS NO LONGER PRESENT. IN AGREEMENT WITH FEATURE BEING NIXED AND HAVE KEPT POPS OUT OF THE FCST. MODELS STILL IN GOOD AGREEMENT WITH SHOWING A MODERATELY STRONG IMPULSE COMING OFF THE ROCKIES AND PUSHING INTO THE CWA BY THE AFTERNOON HOURS. RUN TO RUN CONSISTENCY GOOD WITH THIS FEATURE WHICH INCREASES CONFIDENCE AND...SUBSEQUENTLY...POPS. FOR SATURDAY...GFS STILL SHOWS SFC HIGH PRESSURE MOVING DIRECTLY OVER CWA AT 12Z. EURO STILL A LITTLE FURTHER SOUTHWEST WITH THE HIGH...THE SAME OUTPUT AS YESTERDAY/S RUNS. 850MB TEMPS SLATED TO BE SLIGHTLY ABOVE 0C. WITH HIGH NEARBY...AM EXPECTING STRONG RADIATIVE COOLING AND HAVE LOWERED TEMPS A FEW DEGREES FROM YESTERDAY/S FCST. MAY NEED TO LOWER TEMPS EVEN FURTHER IN SUBSEQUENT UPDATES. TENDER VEGETATION MAY BE IMPACTED BY THESE TEMPERATURES AND IF THEY HOLD...FROST MAY NEED TO BE MENTIONED. MODELS HAVE AFOREMENTIONED SFC HIGH MOVING EAST OF THE CWA BY SUNDAY AFTERNOON. THIS WILL GRADUALLY RETURN US TO SOUTHERLY FLOW FOR SUNDAY INTO MONDAY. LONG TERM MODELS BEGIN TO BECOME LESS RELIABLE SUNDAY INTO MONDAY. ALL MODELS TRYING TO PUSH A QUICK MOVING TROUGH THROUGH WITH HIGH PRESSURE DIRECTLY ON ITS HEELS. VERY TOUGH TO FEEL CONFIDENT IN ANY DIRECTION THIS FAR OUT. SO WILL HOLD CONSENSUS OUTPUT UNTIL JUSTIFIABLE REASON TO DEVIATE PRESENTS ITSELF. && .AVIATION...10/00Z ISSUED AT 652 PM CDT TUE SEP 9 2014 THUNDERSTORMS WILL IMPACT CENTRAL AND SOUTHERN IOWA OVER THE NEXT SEVERAL HOURS. HEAVY RAINFALL WILL SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES. LESS PRECIPITATION IS EXPECTED AT KFOD/KMCW. CIGS WILL CONTINUE TO LOWER OVERNIGHT WITH WIDESPREAD IFR TO LIFR DEVELOPING. A COLD FRONT WILL MOVE THROUGH OVERNIGHT AND BRING A SWITCH TO NW WINDS. BREEZY TO GUSTY NW WINDS THROUGH THE DAY WEDNESDAY. LIKELY WILL KEEP MVFR OR LOWER CIGS MUCH OF THE DAY. && .HYDROLOGY... ISSUED AT 403 AM CDT TUE SEP 9 2014 MAIN CONCERNS CONTINUE TO BE HEAVY RAINFALL POTENTIAL WITH POSSIBILITY OF FLASH FLOODING AND SOME RIVERS AND STREAMS ACROSS THE EASTERN AND CENTRAL AREAS THAT MAY RISE TO WITHIN BANKFULL OR SLIGHTLY ABOVE FLOOD STAGE BY LATE TUESDAY NIGHT OR WEDNESDAY THROUGH FRIDAY FOR THE LARGER MAIN STEM RIVERS. WITH THE PROSPECT OF HIGH RAINFALL RATES FOR AN HOUR OR MORE MAINLY TUESDAY EVENING INTO EARLY WEDNESDAY...THERE MAY BE SOME URBAN RUNOFF ISSUES AS WELL LEADING TO STREET FLOODING AND PONDING OF WATER IN FIELDS AS WELL AS LOW WATER CROSSINGS BOTH IN URBAN AND RURAL AREAS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS OF MORE THAN 3 INCHES ARE POSSIBLE THROUGH EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DAVIS-DECATUR-EMMET- FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT- JASPER-KOSSUTH-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-PALO ALTO-POCAHONTAS-POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR- UNION-WAPELLO-WARREN-WAYNE-WEBSTER-WINNEBAGO-WORTH-WRIGHT. && SHORT TERM...FAB LONG TERM...KOTENBERG AVIATION...DONAVON HYDROLOGY...BEERENDS
Hazardous weather outlook, Sep 9, 4:03 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 403 PM CDT TUE SEP 9 2014 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-102115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 403 PM CDT TUE SEP 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER MAINLY LATE THIS AFTERNOON INTO TONIGHT. THE MAIN SEVERE THREATS WILL BE DAMAGING WINDS...AND TO A LESSER DEGREE LARGE HAIL OR AN ISOLATED TORNADO. HEAVY RAINFALL IS ALSO EXPECTED ALONG WITH THE POSSIBILITY OF FLASH FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FEW LINGERING NON SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. TEMPERATURES FRIDAY NIGHT MAY FALL INTO THE MID 30S WHICH COULD POTENTIALLY LEAD TO FROST FORMATION IN ISOLATED AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. RAINFALL REPORTS WOULD BE APPRECIATED TONIGHT.
In the hours before
Local storm report, Sep 9, 8:16 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
816 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HEAVY RAIN BUSSEY 41.21N 92.88W
09/09/2014 M3.60 INCH MARION IA PUBLIC
TOTAL RAINFALL THIS AFTERNOON AND EVENING.
REPORTED ON SOCIAL MEDIA.
&&Local storm report, Sep 9, 8:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM HEAVY RAIN 2 SSW ACKWORTH 41.34N 93.49W
09/09/2014 M2.86 INCH WARREN IA MESONET
TOTAL FOR THIS AFTERNOON AND EVENING. 2.63
INCHES IN THE LAST 3 HOURS.
&&Local storm report, Sep 9, 8:21 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN 4 NNW OSKALOOSA 41.35N 92.66W
09/09/2014 M2.06 INCH MAHASKA IA MESONET
TOTAL THIS AFTERNOON AND EVENING.
&&Special weather statement, Sep 9, 8:34 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 834 PM CDT TUE SEP 9 2014 IAZ070-071-100200- CASS IA-ADAIR IA- 834 PM CDT TUE SEP 9 2014 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN CASS COUNTY... AT 832 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF GRISWOLD...OR 9 MILES SOUTH OF ATLANTIC...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRISWOLD...LEWIS...MASSENA...CUMBERLAND...BRIDGEWATER...GRISWOLD PARK AND COLD SPRINGS STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4138 9515 4136 9462 4116 9463 4116 9516 TIME...MOT...LOC 0132Z 280DEG 32KT 4127 9507 SKOW
Local storm report, Sep 9, 8:39 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
839 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM HEAVY RAIN 3 ESE WINTERSET 41.32N 93.97W
09/09/2014 E3.00 INCH MADISON IA PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&Local storm report, Sep 9, 9:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT TUE SEP 9 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 5 SSE CORNING 40.92N 94.72W
09/09/2014 E2.00 INCH ADAMS IA PUBLIC
MOSTLY GOLF BALL SIZE HAIL WITH A FEW LARGER
STONES.
0505 PM HAIL LENOX 40.88N 94.56W
09/09/2014 E2.00 INCH TAYLOR IA PUBLIC
SOCIAL MEDIA PHOTO. TIME ESTIMATED FROM
RADAR.
0510 PM HAIL 7 SSE PRESCOTT 40.92N 94.56W
09/09/2014 E1.75 INCH ADAMS IA EMERGENCY MNGR
0520 PM HAIL 2 S LENOX 40.86N 94.56W
09/09/2014 E1.00 INCH TAYLOR IA PUBLIC
REPORTED VIA SOCIAL MEDIA.
0621 PM HEAVY RAIN MURRAY 41.04N 93.95W
09/09/2014 M2.06 INCH CLARKE IA FIRE DEPT/RESCUE
FELL IN 38 MINUTES.
0640 PM HEAVY RAIN SHANNON CITY 40.91N 94.26W
09/09/2014 E3.00 INCH UNION IA EMERGENCY MNGR
FELL IN THE LAST 2 HOURS
0643 PM HEAVY RAIN ARISPE 40.95N 94.22W
09/09/2014 M4.00 INCH UNION IA EMERGENCY MNGR
FELL IN THE LAST 2 HOURS.
0655 PM HEAVY RAIN 1 W NEW VIRGINIA 41.18N 93.75W
09/09/2014 M4.50 INCH WARREN IA TRAINED SPOTTER
3.8 INCHES IN THE LAST HOUR. 4.5 INCHES SO
FAR THIS AFTERNOON AND EVENING.
0700 PM HEAVY RAIN 3 S CRESTON 41.02N 94.36W
09/09/2014 M2.20 INCH UNION IA AWOS
MEASURED IN THREE HOURS.
0738 PM HEAVY RAIN AFTON 41.03N 94.20W
09/09/2014 M6.10 INCH UNION IA PUBLIC
REPORTED VIA SOCIAL MEDIA. TOTAL SO FAR THIS
AFTERNOON AND EVENING.
0739 PM HEAVY RAIN 8 ESE ARISPE 40.92N 94.08W
09/09/2014 E3.00 INCH UNION IA PUBLIC
0747 PM FLASH FLOOD 4 ESE KENT 40.94N 94.38W
09/09/2014 UNION IA EMERGENCY MNGR
WATER OVER MANY SECONDARY ROADS IN SOUTHERN
UNION COUNTY. WATER OVER ROAD LOCATIONS THAT
HAVE RARELY SEEN FLOODING.
0755 PM HEAVY RAIN CORNING 40.99N 94.74W
09/09/2014 E2.00 INCH ADAMS IA PUBLIC
TOTAL SO FAR TONIGHT. REPORTED VIA SOCIAL
MEDIA.
0756 PM HEAVY RAIN INDIANOLA 41.36N 93.57W
09/09/2014 M2.65 INCH WARREN IA PUBLIC
REPORTED VIA SOCIAL MEDIA. TOTAL SO FAR
TODAY.
0800 PM HEAVY RAIN 4 NNW OSKALOOSA 41.35N 92.66W
09/09/2014 M2.06 INCH MAHASKA IA MESONET
TOTAL THIS AFTERNOON AND EVENING.
0801 PM HEAVY RAIN EARLHAM 41.49N 94.12W
09/09/2014 M3.34 INCH MADISON IA PUBLIC
TOTAL RAINFALL FOR TWO ROUNDS OF STORMS THIS
AFTERNOON AND EVENING. REPORTED VIA SOCIAL
MEDIA.
0803 PM HEAVY RAIN 8 N OSCEOLA 41.14N 93.80W
09/09/2014 M2.49 INCH CLARKE IA PUBLIC
TOTAL RAINFALL FOR THIS AFTERNOON AND
EVENING. REPORTED VIA SOCIAL MEDIA.
0806 PM HEAVY RAIN GREENFIELD 41.31N 94.46W
09/09/2014 E2.00 INCH ADAIR IA PUBLIC
TOTAL FOR TWO ROUNDS OF RAIN THIS AFTERNOON
AND EVENING. REPORTED VIA SOCIAL MEDIA.
0815 PM HEAVY RAIN BUSSEY 41.21N 92.88W
09/09/2014 M3.60 INCH MARION IA PUBLIC
TOTAL RAINFALL THIS AFTERNOON AND EVENING.
REPORTED ON SOCIAL MEDIA.
0817 PM HEAVY RAIN 2 SSW ACKWORTH 41.34N 93.49W
09/09/2014 M2.86 INCH WARREN IA MESONET
TOTAL FOR THIS AFTERNOON AND EVENING. 2.63
INCHES IN THE LAST 3 HOURS.
0839 PM HEAVY RAIN 3 ESE WINTERSET 41.32N 93.97W
09/09/2014 E3.00 INCH MADISON IA PUBLIC
REPORTED VIA SOCIAL MEDIA.
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 7:07 PM CDT | Flash Flood Warning | DMX | Decatur, Ringgold, Wayne | 11 hr |
| Sep 9, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 46 min |
| Sep 9, 8:07 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 11 hr |
| Sep 9, 8:34 PM CDT | Special Weather Statement | DMX | Cass | 26 min |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 4 days |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Madison, Warren | 64 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Warren | 41 hr |
| Sep 9, 9:30 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 55 hr |
| Sep 9, 9:49 PM CDT | River Flood Warning | DMX | Decatur | 3 days |
| Sep 10, 12:46 AM CDT | Flash Flood Warning | DMX | Clarke, Decatur, Lucas, Mahaska, Marion, Warren and 1 more | 6 hr |
| Sep 10, 2:53 AM CDT | River Flood Warning | DMX | Davis, Wapello | 53 hr |
| Sep 10, 3:05 AM CDT | River Flood Warning | DMX | Polk | 4 days |
| Sep 10, 3:48 AM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
| Sep 10, 6:01 AM CDT | Areal Flood Warning | DMX | Clarke, Ringgold, Union | 12 hr |
| Sep 10, 6:21 AM CDT | Areal Flood Warning | DMX | Mahaska, Marion, Warren | 12 hr |
| Sep 10, 6:58 AM CDT | Areal Flood Warning | DMX | Monroe | 12 hr |
| Sep 10, 9:40 AM CDT | River Flood Warning | DMX | Mahaska, Wapello | 29 hr |
| Sep 10, 3:23 PM CDT | Areal Flood Warning | DMX | Madison | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.